Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Off contraceptive pill, brown discharge, pregnancy test negative

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
23 years old, female, 155lbs, 5'8". Irregular periods whole life. When I'm on the pill it is very regular. I am currently not on the pill. I have had light red mixed with brownish (old blood) color discharge mainly after I use the restroom. Took home test twice, both negative. Any suggestions?
Posted Tue, 17 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 30 minutes later

Thanks for writing to us.

Irregular vaginal spotting specially after withdrawing from the pill in the absence of pregnancy suggests that there is some hormonal imbalance or a cervical lesion which is causing the recurrent spotting. But before coming to a conclusion, I would like to know few more things which will help me in suggesting you better. Please do answer the following:

1) Are you having this spotting every time you use the restroom?

2) Are you having a heavy bleeding during your periods?

3) Does the spotting after a bowel or bladder movement occur only on the tissue or it continues afterwards also?

4) Do you suffer with any diagnosed medical conditions?

5)Do you experience similar spotting after sexual intercourse also?

6) What is the duration of your cycle now?

7) When did you have your periods last time?

Kindly reply me with the answers as this will help me in suggesting you better.

Awaiting your reply.


Above answer was peer-reviewed by
Follow-up: Off contraceptive pill, brown discharge, pregnancy test negative 10 hours later
Yes, this constant spotting has gone on for over a month now. I avent been on the pill for over 6 months. No medical conditions and no bleeding after intercourse. It doesn't occur only after using restroom. Sometimes I have to use small pad while at work.
Answered by Dr. Rakhi Tayal 8 hours later

Thanks for writing again.

The irregular bleeding can be due to hormonal disturbance / cervical polyp / vaginal infection or cervical dysplasia.

You need to have complete blood tests, hormone profiles, ultrasound lower abdomen, vaginal swab and PAP smear for diagnosis.

I encourage you to visit a gynecologist to undergo physical check up and also to undergo relevant investigations required in your case.

Hope my answers are useful and informative. Should you have additional concerns, I will be available to address them.

Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor